Format

Send to

Choose Destination
Chest. 1979 Mar;75(3):356-8.

Clinical importance of the interaction of phenytoin and isoniazid: a report from the Boston Collaborative Drug Surveillance Program.

Abstract

Six (27 percent) of 22 hospitalized medical patients who received phenytoin and isoniazid concurrently for at least five days experienced toxic effects on the central nervous system (CNS). In contrast, only 30 (3 percent) of 1,093 patients who received phenytoin without isoniazid had toxic effects on the CNS. Thus, the risk of toxic effects from therapy with phenytoin is greatly increased among patients concurrently receiving isoniazid, probably because of isoniazid-induced impairment of the clearance of phenytoin. Schedules of dosage for phenytoin whould be appropriately adjusted to compensate for this clinically important interaction of drugs.

PMID:
421578
DOI:
10.1378/chest.75.3.356
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center